Alert archive / New York / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 31, NWS Albany, NY

July 1, 2001Fulton County, Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2001, 9:43 AM EDT for Fulton County, Hamilton County, Herkimer County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2001, 9:43 AM EDT (13:43 UTC)
Expired
Jul 1, 2001, 10:45 AM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Whole counties

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 8:15 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1136 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 011344
SVRALY

NYC035-041-043-011445-

BULLETIN - EAS ACTIVATION REQUIRED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
943 AM EDT SUN JUL 1 2001

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HERKIMER COUNTY IN CENTRAL NEW YORK
  NORTHERN FULTON COUNTY IN EASTERN NEW YORK
  SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK

* UNTIL 1045 AM EDT

* AT 940 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTHWEST OF WEST CANADA
  LAKES TO FAIRFIELD...MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KNAPPVILLE AND STRATFORD AT 950 AM EDT
  PISECO AT 955 AM EDT
  SABAEL AND INDIAN LAKE AT 1000 AM EDT
  WELLS AT 1005 AM EDT
  BLEECKER AND HOPE AT 1010 AM EDT
  CRANBERRY CREEK AND MAYFIELD AT 1015 AM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMBAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY
RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:26 AM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 1, 8:26 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
826 AM EDT SUN JUL 1 2001

.DISC...QUICK UPDATE TO ZONES FOR SEVERE THUNDERSTORM WATCH.
OTHERWISE NO CHANGES AS ENHANCED WORDING ALREADY IIN FCST.

.ALY...SEVERE THUNDERSTORM WATCH UNTIL 200 PM EDT
       NYZ032-033-038>040-042

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:00 PM EDTSevere Thunderstorm WarningALYWashington60 min
Jul 1, 12:08 PM EDTSevere Thunderstorm WarningALYRensselaer67 min
Jul 1, 1:11 PM EDTSevere Thunderstorm WarningALYHerkimer79 min
Jul 1, 1:41 PM EDTSevere Thunderstorm WarningALYRensselaer64 min
Jul 1, 2:10 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie80 min
Jul 1, 2:34 PM EDTSevere Thunderstorm WarningALYAlbany56 min
Jul 1, 2:42 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga63 min
Jul 1, 2:57 PM EDTSevere Thunderstorm WarningALYUlster78 min
Jul 1, 3:16 PM EDTSevere Thunderstorm WarningALYColumbia59 min
Jul 1, 3:24 PM EDTSevere Thunderstorm WarningALYWashington66 min
Jul 1, 3:32 PM EDTSevere Thunderstorm WarningALYDutchess58 min
Jul 1, 3:38 PM EDTSevere Thunderstorm WarningALYRensselaer52 min

Nearby

Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.